Hail, Lincoln
- When
- June 20, 4:28 AM CST
- Where
- Lincoln County, 1 mi E of Tyler
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.267, -96.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CDT TUE JUN 20 2006 .DISCUSSION... ONSET OF TSTMS ERY THIS MRNG IS TURNING OUT VERY CLOSE TO WHAT WE EXPCTD 24 HRS AGO WITH VERY SHARP INSTBLTY GRADNT WITH GOOD WAA AND THETA E ADVCTN SPRDG INTO AREA. NAM12...OK ETA12 BUT BYE BYE...CONTS TO SHOW A GOOD HANDL ON THE SHORT TERM. IT SUGGESTS A SECOND BAND OF STORMS DVLPG SHRTLY BHND BAND CURNTLY MOVG OVER FSD. MEANWHILE GREATEST CONCENTRATN NEXT FEW HRS SHUD BE UP N FROM HON TO BKX. FOR PD STARTG AT 12Z WILL GO WITH LIKELY N AND E TO CHC/SLGT CHC SW. ACTVTY SHUD MOVE OUT LATE THIS MRNG BUT WILL NOT DCRS POPS QUITE THAT FAST AS SOME FRTHR DVLPMNT SEEMS LIKELY THIS AFTN. THIS ACTVTY WILL NOT BE AS WDSPRD AS CURNT STORMS AND MORE OVER ERN HALF OF FCST AREA. ALSO WITH LESSER WAA AND INSTBLTY/THETA E GRADNT AVBL...ACTVTY WILL PRBLY HAVE A LTL LESS PUNCH OVER FAR ERN SD THAN CURNT STORMS WHICH ARE PRODUCING SPOTTY MARGINAL SVR HAIL. HWVR SWRN MN AND NWRN IA WILL HAVE ADDED BENEFIT OF DECENT HEATG COINCIDING WITH FNT MOVG OVER AREA...SO CURNT SPC DAY 1 OUTLOOK IN GNRL LOOKS OK. A LOT WILL DEPEND ON HOW SFC/LO LVL SYS BEHAVES WITH RESPECT TO WIND FIELDS. TEMPS OF COURSE A LTL VOLATILE TDA BUT WILL FAVOR SOME DECENT HEATG ESPLY SRN/SERN FCST AREA...MORE TWRDS MET GUIDNCE THAN FWC...THO I GUESS ITS BYE BYE TO MET GUIDNCE ALSO WITH ETA DEMISE. LINGRNG TSTMS ERN PART OF FCST AREA THIS EVE SHUD END TNGT. FOR REST OF FCST...CHC TSTMS WED AFTN/NGT MAINLY SRN PART OF AREA IS KEPT. BY NAM LOOKS LIKE WE CUD GET RID OF THEM BUT NAM MAY BRING TOO STG A PUNCH OF DRY AND STABLE AIR INTO FCST AREA...A LTL MORE RDGNG THAN MODEL FCSTS CUD TAKE CARE OF THAT. A BETTER CHC SEEMS IN STORE FOR LATE FRI AND FRI NGT AS NEXT SYS ARRIVES. WILL CONT TO GETR RID OF PCPN FOR SAT ON INTO ERY NEXT WEEK IN LINE WITH GFS...BUT THIS IS A CLOSE CALL AS A LTL BETTER DIGGING OF SHRTWV FRTHR W CUD EXTEND THREAT INTO THE WEEKEND. GNLY SEASONAL TEMPS EXPECTED LATE THIS WEEK. SOME COOLING ON TAP FOR WEEKEND INTO ERY NEXT WEEK ASSUMING MODELS ARENT GREATLY UNDERDOING CNTRL PLAINS RDGNG. PLENTY OF DOUBT BASED ON RECENT MODEL PERFORMANCE IN EXTENDED PD BUT SINCE THIS IDES FITS FCST WE HAVE HAD GOING...WILL GO WITH THE LTL CHANGE IN EXTENDED FCST IDEA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT TUE JUN 20 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 437 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE A FEW REPORTS OF HAIL UP TO HALF DOLLAR SIZE AND POSSIBLY ISOLATED WIND GUSTS TO 60 MPH THIS MORNING. THE THUNDERSTORMS WILL DECREASE FROM THE WEST DURING THE MORNING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND BRING THE POTENTIAL FOR SEVERE STORMS TO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW STORMS COULD PRODUCE HAIL TO GOLF BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES LATE THIS AFTERNOON AND EARLY TONIGHT. IF LOW PRESSURE MOVING NORTHEAST OVER NEBRASKA TODAY BECOMES STRONGER THAN NOW EXPECTED...SEVERE STORMS COULD BECOME MORE WIDESPREAD BY EARLY THIS EVENING. IN THIS CASE...AN UPGRADE TO A MODERATE RISK OF SEVERE STORMS MAY BE NEEDED LATER FROM WORTHINGTON AND JACKSON MINNESOTA SOUTH TO SPENCER AND STORM LAKE IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SPOTTY THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTERNOON AND EVENING. IF STORMS DEVELOP...THEY ARE NOT EXPECTED TO BE SEVERE. . SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE MOVES INTO THE AREA FROM THE WEST. A FEW OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED SEVERE STORMS THIS MORNING. SPOTTER ACTIVATION WILL BE POSSIBLE AGAIN AFTER 400 PM...MAINLY IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
434 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM HAIL 3 S HARRIS 43.40N 95.43W
06/20/2006 M0.75 INCH OSCEOLA IA TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HAIL ELKTON 44.23N 96.48W
06/20/2006 M1.25 INCH BROOKINGS SD TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM HAIL ELKTON 44.23N 96.48W
06/20/2006 M0.88 INCH BROOKINGS SD EMERGENCY MNGR
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 5 W LAKE BENTON 44.26N 96.39W
06/20/2006 E1.50 INCH LINCOLN MN TRAINED SPOTTER
MOSTLY NICKEL SIZE
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 3 SSE ROSSIE 42.97N 95.17W
06/20/2006 E0.75 INCH CLAY IA TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
523 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 6 N JACKSON 43.71N 94.99W
06/20/2006 E0.75 INCH JACKSON MN TRAINED SPOTTER
&&
JCHAPMANThe Sioux Falls radar (KFSD), 90 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514584, 5514585.